MAUDE Adverse Event Report: SYNTHES GMBH BURR ATTACHMENT-MED-ANGLED F/PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH BURR ATTACHMENT-MED-ANGLED F/PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 05.001.049
Medical Device Problem Codes Leak/Splash (1354); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The reporter¿s name and phone number were not provided.Device evaluation: the actual device was returned for evaluation.During repair, it was determined that the reported condition of device having leaks was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the device did not function and had worn bearing.It was further determined that the device failed pretest for checking general function in running mode.The assignable root cause was determined to be traced to maintenance, which is improper maintenance.Udi: (b)(4).
 
Event or Problem Description
It was reported from france that the burr attachment device did not work and had leaks.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
BURR ATTACHMENT-MED-ANGLED F/PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key15956162
Report Number8030965-2022-10893
Device Sequence Number12588442
Product Code HWE
UDI-Device Identifier07611819167957
UDI-Public07611819167957
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.049
Device Lot Number7L10835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2022
Initial Report FDA Received Date12/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown